MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 NH TEST KIT

BIOMERIEUX, INC. VITEK® 2 NH TEST KIT
Catalog Number 21346
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states reported a misidentification of an acinetobacter lwoffii cap survey sample (sputum), as moraxella catarrhalis (92%) in association with the vitek® 2 nh test kit.The nh card result had low discrimination moraxella catarrhalis/campylobacter coli with contraindicating biopatterns, so the customer tested the isolate on the vitek gn card and obtained the result of moraxella group.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A us customer reported a misidentification of an acinetobacter lwoffii cap survey strain (d-09) as moraxella group with the vitek® 2 nh test kit.The nh card knowledge base does not include a.Lwoffii as a claimed species so either an unidentified result or misidentification may occur.The following limitation is contained in the product labeling: testing of unclaimed species may result in an unidentified result or a misidentification.

Brand Name
VITEK® 2 NH TEST KIT
Common Device Name
VITEK® 2 NH TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7870611
Report Number1950204-2018-00358
Device Sequence Number1835732
Product Code JST
UDI-Device Identifier03573026144357
UDI-Public03573026144357
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2019
Device Catalogue Number21346
Device Lot Number2450542103
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1